Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1568166
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: A. A. Karatsuba and S. M. Voronin
Title: The Riemann zeta function
Additional book information: de Gruyter, Berlin and Hawthorne, New York, 1991, xii + 396 pp., US$112.00. ISBN 3-11-013170-6.

References [Enhancements On Off] (What's this?)

  • Enrico Bombieri, Le grand crible dans la théorie analytique des nombres, Astérisque, No. 18, Société Mathématique de France, Paris, 1974 (French). Avec une sommaire en anglais. MR 0371840
  • E. Bombieri and H. Iwaniec, On the order of $\zeta ({1\over 2}+it)$, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 13 (1986), no. 3, 449–472. MR 881101
  • J. B. Conrey, More than two fifths of the zeros of the Riemann zeta function are on the critical line, J. Reine Angew. Math. 399 (1989), 1–26. MR 1004130, DOI 10.1515/crll.1989.399.1
  • Harold Davenport, Multiplicative number theory, 2nd ed., Graduate Texts in Mathematics, vol. 74, Springer-Verlag, New York-Berlin, 1980. Revised by Hugh L. Montgomery. MR 606931
  • Freeman J. Dyson, Statistical theory of the energy levels of complex systems. III, J. Mathematical Phys. 3 (1962), 166–175. MR 143558, DOI 10.1063/1.1703775
  • H. M. Edwards, Riemann’s zeta function, Pure and Applied Mathematics, Vol. 58, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1974. MR 0466039
  • D. R. Heath-Brown, The twelfth power moment of the Riemann-function, Quart. J. Math. Oxford Ser. (2) 29 (1978), no. 116, 443–462. MR 517737, DOI 10.1093/qmath/29.4.443
  • M. N. Huxley, The distribution of prime numbers, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1972. Large sieves and zero-density theorems. MR 0444593
  • [IV]
    A. Ivic, The distribution of prime numbers, Oxford Univ. Press, London, 1985.
  • Henryk Iwaniec, Fourier coefficients of cusp forms and the Riemann zeta-function, Seminar on Number Theory, 1979–1980 (French), Univ. Bordeaux I, Talence, 1980, pp. Exp. No. 18, 36. MR 604215
  • Matti Jutila, Zero-density estimates for $L$-functions, Acta Arith. 32 (1977), no. 1, 55–62. MR 429790, DOI 10.4064/aa-32-1-55-62
  • Madan Lal Mehta, Random matrices, 2nd ed., Academic Press, Inc., Boston, MA, 1991. MR 1083764
  • H. L. Montgomery, The pair correlation of zeros of the zeta function, Analytic number theory (Proc. Sympos. Pure Math., Vol. XXIV, St. Louis Univ., St. Louis, Mo., 1972) Amer. Math. Soc., Providence, R.I., 1973, pp. 181–193. MR 0337821
  • Hugh L. Montgomery, Topics in multiplicative number theory, Lecture Notes in Mathematics, Vol. 227, Springer-Verlag, Berlin-New York, 1971. MR 0337847
  • A. M. Odlyzko, On the distribution of spacings between zeros of the zeta function, Math. Comp. 48 (1987), no. 177, 273–308. MR 866115, DOI 10.1090/S0025-5718-1987-0866115-0
  • [S]
    A. Selberg, Old and new conjectures about a class of Dirichlet series, Collected Work, Vol. II, Springer, New York, 1991, pp. 47-65.
  • E. C. Titchmarsh, The Theory of the Riemann Zeta-Function, Oxford, at the Clarendon Press, 1951. MR 0046485
  • E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., The Clarendon Press, Oxford University Press, New York, 1986. Edited and with a preface by D. R. Heath-Brown. MR 882550

  • Review Information:

    Reviewer: Peter Sarnak
    Journal: Bull. Amer. Math. Soc. 32 (1995), 251-253